MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/127/025
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Decreased Respiratory Rate (2485)
Date of Event 06/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during patient use, the tracheal tube was correctly placed but ventilation was not possible, resulting in unstable vital signs.Comparing the tracheal tube with another tube showed that the latter was more rigid and did not kink easily.The patient required eight intubations, high fio2(fraction of inspired oxygen), a bronchoscopy.There was patient involvement and harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
The following incident details are based on information received from the distributor through their direct contact with the facility customer: additional information from the distributor was received on (b)(6) 2026 stating that the patient expired.The distributer stated that after the patient was transferred to montreal children¿s hospital, the patient remained ¿critically ill and unstable¿ throughout the hospitalization.The distributor also indicated the clinical course was complicated by an intraventricular hemorrhage.The patient expired on (b)(6) 2026.According to the distributor, 8 devices were used to intubate the patient, and 7 are alleged to be portex endotracheal tubes.Of those 7, one lot number is known and the others are unknown.At this time, it is not known if all 7 devices were icu medical devices.This is report 1 of 2 referencing the same patient due to the item and lot numbers that were used during the event not being able to be verified at this time.The distributor stated that due to multiple risks inherent to extreme prematurity and complex postnatal clinical care, a definitive causal relationship between the reported events and the fatal outcome cannot be established at this time.Reporter file no.(b)(4) is specific to the portex endotracheal tube returned to icu that was allegedly 1 of the 7 utilized in treating the patient.The remaining 6 devices that allegedly failed with the patient were not returned for inspection.Reporter file (b)(4) is specific to the unknown devices.If further information about the devices and their item/lot numbers becomes available, it will be updated in following reports.
 
Additional Manufacturer Narrative
B2 - outcomes attributed to ae: updated, b2 - date of death: updated, b5 - describe event or problem: updated, d4 - expiration date: corrected, d4 - primary udi number: corrected, d9 - date returned to mfr: 07-jul-2026, h1 - type of reportable event: updated, h6 codes: updated.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
industrial internacional
tijuana 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
+1(224)706-2300
MDR Report Key25669284
Report Number3012307300-2026-06709
Device Sequence Number16064153
Product Code BTR
UDI-Device Identifier15019315019807
UDI-Public(01)15019315019807(17)301126(10)6127940
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/127/025
Device Lot Number6127940
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2026
Supplement Report FDA Received Date08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Hospitalization;
Patient Age5 MO
Patient SexUnknown